Alert archive / Kansas / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 233, NWS Wichita, KS

September 1, 2014Chautauqua County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 1, 2014, 9:12 PM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2014, 9:12 PM CDT (02:12 UTC)
Expired
Sep 1, 2014, 9:45 PM CDT
In force
33 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chautauqua County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 3:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2014-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2037 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2014-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2037 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.9
Supercell composite
13.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WUUS53 KICT 020212
SVRICT
KSC019-125-020245-
/O.NEW.KICT.SV.W.0233.140902T0212Z-140902T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
912 PM CDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 945 PM CDT

* AT 910 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  CHAUTAUQUA...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  PERU...HAVANA...CANEY...TYRO AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3701 9632 3715 9628 3710 9576 3699 9579
      3699 9628 3700 9630
TIME...MOT...LOC 0212Z 282DEG 26KT 3702 9615

HAIL...1.00IN
WIND...60MPH

$$

BILLINGS WRIGHT
2 follow-up statements
748 
WWUS53 KICT 020224
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
924 PM CDT MON SEP 1 2014

KSC019-125-020245-
/O.CON.KICT.SV.W.0233.000000T0000Z-140902T0245Z/
MONTGOMERY KS-CHAUTAUQUA KS-
924 PM CDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHAUTAUQUA AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 945 PM CDT...

AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
PERU...AND MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
HAVANA...CANEY...TYRO AND NIOTAZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3701 9632 3715 9628 3710 9576 3699 9579
      3699 9628 3700 9630
TIME...MOT...LOC 0223Z 282DEG 26KT 3700 9605

HAIL...1.00IN
WIND...60MPH

$$

LAWSON
205 
WWUS53 KICT 020239
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
939 PM CDT MON SEP 1 2014

KSC019-020249-
/O.CAN.KICT.SV.W.0233.000000T0000Z-140902T0245Z/
CHAUTAUQUA KS-
939 PM CDT MON SEP 1 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHAUTAUQUA COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3700 9596 3705 9596 3706 9597 3712 9597
      3712 9596 3710 9576 3699 9579 3699 9590
TIME...MOT...LOC 0239Z 282DEG 26KT 3698 9591

$$

KSC125-020245-
/O.CON.KICT.SV.W.0233.000000T0000Z-140902T0245Z/
MONTGOMERY KS-
939 PM CDT MON SEP 1 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
MONTGOMERY COUNTY UNTIL 945 PM CDT...

AT 936 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANEY...AND
MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
TYRO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9596 3705 9596 3706 9597 3712 9597
      3712 9596 3710 9576 3699 9579 3699 9590
TIME...MOT...LOC 0239Z 282DEG 26KT 3698 9591

HAIL...1.00IN
WIND...60MPH

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 6:13 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Sep 1, 6:13 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT MON SEP 1 2014

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 236 PM CDT MON SEP 1 2014

WATER VAPOR IMAGERY SHOWS ONE SHORTWAVE TROUGH LIFTING OVER THE
WESTERN GREAT LAKES WITH ANOTHER PIECE OF ENERGY TRACKING SOUTHEAST
OUT OF CENTRAL WY. AT THE SURFACE...THE SYNOPTIC COLD FRONT
EXTENDS FROM EASTERN MO TO NEAR KICT AND FINALLY INTO THE OK
PANHANDLE. AN OUTFLOW BOUNDARY...FROM EARLY MORNING CONVECTION...STRETCHES
FROM NEAR KAVK TO KPNC AND TO JUST NORTH OF TULSA. THIS FEATURE
HAS BEEN VERY SLOWLY LIFTING NORTH AND IS VERY EVIDENT ON VISIBLE
SATELLITE IMAGERY.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 236 PM CDT MON SEP 1 2014

THE BEST POTENTIAL FOR DAYTIME SURFACE BASED STORMS LOOKS TO BE
ALONG THE OUTFLOW THAT IS LIFTING SLOWLY NORTH OUT OF NORTHERN OK
WITH SE KS LOOKING FAIRLY STABLE WITH PLENTY OF LOW CLOUDS.
ANOTHER FAVORABLE AREA MAY BE SE OF PRATT...WHERE THE OUTFLOW
BOUNDARY AND SYNOPTIC COLD FRONT INTERSECT. BETTER CONVECTIVE
COVERAGE LOOKS TO BE JUST AFTER DARK AS MOISTURE TRANSPORT AND
ISENTROPIC LIFT INCREASES IN THE 310-315K LAYER...ESPECIALLY
SOUTHEAST OF THE KS TURNPIKE. ANY STORM LATE THIS AFTERNOON OR
TONIGHT WILL HAVE A GOOD CHANCE OF BECOMING SEVERE WITH 0-6KM
SHEAR IN THE 45-55KT RANGE AND PLENTY OF INSTABILITY...EVEN IN AN
ELEVATED LAYER. GOLF BALL TO HEN EGG SIZE HAIL WILL BE LIKELY WITH
THE STRONGER STORMS THIS EVENING.

DID GO AHEAD AND THROW A FEW COUNTIES IN A FLASH FLOOD WATCH OVER
SE KS. CONFIDENCE IS LOWER ON THE NORTHERN EXTENT OF THE WATCH BUT
MANY OF THOSE COUNTIES RECEIVED HEAVY RAIN EARLY THIS MORNING...SO
WON'T TAKE NEARLY AS MUCH.

WE WILL GET BACK TO ZONAL FLOW ON TUE AS THE UPPER IMPULSE QUICKLY
MOVES INTO THE OHIO VALLEY. EVEN THOUGH IT WILL BE FAIRLY
WEAK...SOME MOISTURE TRANSPORT AND THETA-E ADVECTION REMAINS OVER
SOUTHERN KS ON TUE WHICH MAY LEAD TO SOME LINGERING SHOWERS AND
STORMS...ESPECIALLY DURING THE MORNING HOURS. A MUCH MORE
IMPRESSIVE ELEVATED CONVECTION SIGNAL ARRIVES FOR TUE NIGHT WITH
GOOD MODEL AGREEMENT IN A LARGE AREA OF STRONG 850-700MB MOISTURE
TRANSPORT...ESPECIALLY OVER THE EASTERN HALF OF THE FORECAST AREA.
THIS ACTIVITY WILL QUICKLY PUSH EAST LEAVING DRY AND WARMER
CONDITIONS FOR WED.

.LONG TERM...(THURSDAY THROUGH MONDAY)
ISSUED AT 236 PM CDT MON SEP 1 2014

BY THUR BOTH THE ECMWF AND GFS AGREE ON A SHORTWAVE TRACKING
ACROSS MANITOBA WITH ANOTHER IMPULSE OVER THE PACIFIC NW. BOTH OF
THESE FEATURES WILL CONTINUE TRACKING EAST THROUGH THUR NIGHT. THIS
WILL RESULT IN A COLD FRONT MAKING ITS WAY SOUTH ACROSS THE
CENTRAL PLAINS AND EVENTUALLY INTO CENTRAL KS BY FRI. THIS WILL
KEEP MODERATE RAIN CHANCES ACROSS THE ENTIRE AREA FOR THE FRI-SAT
TIME FRAME. CONFIDENCE BEYOND SAT DROPS OFF QUICKLY AS THE ECMWF
AND GFS START TO DIVERGE. THE GFS IS MUCH AGGRESSIVE IN DIGGING A
TROUGH OVER THE WESTERN CONUS COMPARED TO THE ECMWF WHICH LEADS TO
THE GFS BEING STRONGER WITH RETURN FLOW OVER THE PLAINS AND THUS A
WETTER SOLUTION. BELOW NORMAL TEMPS ARE EXPECTED THIS WEEKEND WITH
THE COLD FRONT IN THE AREA WITH A WARMING TREND TO START THE WORK WEEK.

LAWSON

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 609 PM CDT MON SEP 1 2014

CONVERGENCE BOUNDARIES EXTENDING ACROSS SOUTH CENTRAL THROUGH EAST
CENTRAL KS WILL BE THE FOCUS FOR STRONG-SEVERE STORM DEVELOPMENT
THIS EVENING. WILL CARRY TEMPO TSRA AT ICT AND CNU TERMINALS THIS
EVE...WITH NO THUNDER MENTION FURTHER NORTH INTO CENTRAL KS. THIS
ACTIVITY MAY SHIFT SOUTHEAST INTO FAR SOUTHEAST KS AND NORTHERN
OKLAHOMA BY 06Z. OTHER ISOLATED-WIDELY SCATTERED TSRA MAY DEVELOP
LATE TONIGHT ACROSS SOUTHERN KS/NORTHERN OK...WITH ADDITIONAL
ISENTROPIC LIFT/MOISTURE TRANSPORT OCCURRING. WITH LIGHT/VARIABLE
WINDS AND DEWPOINTS FAIRLY HIGH IN MOST OF THE AREA...AREAS OF
EARLY MORNING MVFR/IFR CIGS/VSBYS APPEAR POSSIBLE ESPECIALLY IN
CENTRAL KS.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  90  71  95 /  40  20  30  10
HUTCHINSON      66  88  71  95 /  30  20  30  10
NEWTON          66  89  70  94 /  30  20  30  10
ELDORADO        68  89  71  94 /  40  20  30  20
WINFIELD-KWLD   71  89  72  94 /  50  30  30  10
RUSSELL         62  87  69  96 /  10  10  20  10
GREAT BEND      63  87  69  95 /  10  10  20  10
SALINA          64  87  71  95 /  10  10  40  20
MCPHERSON       65  87  70  94 /  20  10  30  10
COFFEYVILLE     70  88  72  92 /  70  40  30  20
CHANUTE         69  88  71  92 /  70  30  40  20
IOLA            68  88  70  92 /  60  20  40  20
PARSONS-KPPF    70  88  72  92 /  70  40  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR KSZ071-072-094>096-
098>100.

&&
Hazardous weather outlook, Sep 1, 6:57 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT MON SEP 1 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-030000-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
657 PM CDT MON SEP 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE STORMS WILL CONTINUE TO DEVELOP ALONG A SLOW MOVING COLD
FRONT THIS EVENING...MAINLY ACROSS SOUTHERN AND SOUTHEAST KANSAS
AND SPREAD EAST OVERNIGHT. THE PRIMARY THREATS WILL BE HAIL UP TO
BASEBALL SIZE AND DAMAGING WINDS TO 70 MPH. A BRIEF TORNADO OR TWO IS
POSSIBLE THROUGH MID EVENING. LOCALLY HEAVY RAINFALL MAY ACCOMPANY
THESE STORMS ALSO...THEREFORE A FLOOD WATCH IS IN EFFECT FOR
SOUTHEAST KANSAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW STRONG STORMS MAY LINGER THROUGH THE MORNING HOURS OVER
MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. MORE NUMEROUS STORMS
ARE EXPECTED TUESDAY NIGHT FOR MUCH OF THE AREA WITH THE STRONGER
STORMS PRODUCING NICKEL SIZE HAIL AND WINDS TO 50 MPH.

HEAT INDICES WILL HOVER NEAR 100 DEGREES ON WEDNESDAY AFTERNOON FOR
SOUTHERN KANSAS.

A COLD FRONT WILL MOVE INTO THE AREA LATE THURSDAY OR FRIDAY
BRINGING ANOTHER THREAT OF STRONG STORMS TO THE AREA THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAYBE NEEDED THIS EVENING FOR SOUTHERN
AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

In the hours before

Local storm report, Sep 1, 8:31 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     TORNADO          SSE CEDAR VALE          37.11N 96.50W
09/01/2014                   CHAUTAUQUA         KS   LAW ENFORCEMENT

            TORNADO REPORTED BY CHIEF OF POLICE AND DEPUTIES IN CEDAR
            VALE.

&&

JMR
Special weather statement, Sep 1, 8:31 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT MON SEP 1 2014

KSZ095-099-020200-
MONTGOMERY-WILSON-
831 PM CDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 900 PM CDT

* AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FREDONIA...OR
  28 MILES SOUTHWEST OF CHANUTE...MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NEODESHA AND SYCAMORE.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3727 9556 3737 9597 3749 9596 3756 9594
      3749 9552 3727 9552
TIME...MOT...LOC 0131Z 284DEG 32KT 3745 9586

BILLINGS WRIGHT
Local storm report, Sep 1, 8:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
836 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     HAIL             2 S ARKANSAS CITY       37.04N 97.04W
09/01/2014  E1.00 INCH       COWLEY             KS   TRAINED SPOTTER

            RELAYED BY EM.

&&

JMR
Local storm report, Sep 1, 8:47 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     TORNADO          7 SE CEDAR VALE         37.03N 96.41W
09/01/2014                   CHAUTAUQUA         KS   EMERGENCY MNGR

            TORNADO WAS REPORTED 7 MILES SOUTHEAST OF CEDAR VALE VIA
            EMERGENCY MANAGEMENT.

&&

JMC
Local storm report, Sep 1, 8:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
848 PM CDT MON SEP 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     4 S CEDAR VALE          37.04N 96.50W
09/01/2014  E80 MPH          CHAUTAUQUA         KS   TRAINED SPOTTER

            ESTIMATED 70 TO 80 MPH.

&&

JMR
Special weather statement, Sep 1, 8:59 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
859 PM CDT MON SEP 1 2014

KSZ096-100-020230-
LABETTE-NEOSHO-
859 PM CDT MON SEP 1 2014

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  SOUTHEASTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...

* UNTIL 930 PM CDT

* AT 857 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR PARSONS...MOVING NORTHEAST AT
  30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. PAUL AND SOUTH MOUND.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.

&&

LAT...LON 3717 9528 3739 9540 3758 9509 3757 9508
      3739 9508 3738 9507 3721 9507
TIME...MOT...LOC 0159Z 243DEG 24KT 3733 9525

BILLINGS WRIGHT

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 7:00 PM CDTSevere Thunderstorm WarningICTButler, Cowley, Sedgwick, Sumner45 min
Sep 1, 7:01 PM CDTSevere Thunderstorm WarningICTGreenwood44 min
Sep 1, 7:18 PM CDTSpecial Weather StatementICTNeosho27 min
Sep 1, 7:27 PM CDTSevere Thunderstorm WarningICTSumner48 min
Sep 1, 7:28 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk47 min
Sep 1, 7:41 PM CDTSevere Thunderstorm WarningICTCowley49 min
Sep 1, 7:43 PM CDTSevere Thunderstorm WarningICTElk, Greenwood37 min
Sep 1, 7:44 PM CDTSpecial Weather StatementICTLabette31 min
Sep 1, 7:47 PM CDTSpecial Weather StatementICTMontgomery28 min
Sep 1, 8:02 PM CDTSevere Thunderstorm WarningICTCowley43 min
Sep 1, 8:08 PM CDTTornado WarningICTChautauqua, Cowley37 min
Sep 1, 8:14 PM CDTSevere Thunderstorm WarningICTSumner16 min
Sep 1, 8:17 PM CDTSevere Thunderstorm WarningICTLabette, Neosho43 min
Sep 1, 8:18 PM CDTSpecial Weather StatementICTGreenwood27 min
Sep 1, 8:29 PM CDTSevere Thunderstorm WarningICTCowley46 min
Sep 1, 8:30 PM CDTSpecial Weather StatementICTSumner30 min
Sep 1, 8:31 PM CDTSpecial Weather StatementICTWilson29 min
Sep 1, 8:33 PM CDTSevere Thunderstorm WarningICTSumner27 min
Sep 1, 8:39 PM CDTTornado Warning Tornado observedICTChautauqua, Cowley36 min
Sep 1, 8:59 PM CDTSpecial Weather StatementICTLabette31 min
Sep 1, 9:14 PM CDTSevere Thunderstorm WarningICTChautauqua, Cowley28 min
Sep 1, 9:41 PM CDTSevere Thunderstorm WarningICTLabette, Montgomery49 min
Sep 1, 9:43 PM CDTSpecial Weather StatementICTGreenwood32 min
Sep 1, 9:48 PM CDTAreal Flood WarningICTLabette12 hr
Sep 1, 9:49 PM CDTSevere Thunderstorm WarningICTLabette41 min
Sep 1, 9:56 PM CDTSevere Thunderstorm WarningICTButler, Greenwood49 min
Sep 1, 10:08 PM CDTSpecial Weather StatementICTButler37 min
Sep 1, 10:15 PM CDTSevere Thunderstorm WarningICTButler, Greenwood30 min
Sep 1, 10:27 PM CDTSevere Thunderstorm WarningICTLabette16 min
Sep 1, 11:42 PM CDTSpecial Weather StatementICTElk33 min
Sep 1, 11:46 PM CDTSpecial Weather StatementICTGreenwood29 min
Sep 2, 12:16 AM CDTSpecial Weather StatementICTHarper44 min
Sep 2, 12:20 AM CDTSpecial Weather StatementICTLabette25 min
Sep 2, 12:21 AM CDTSpecial Weather StatementICTGreenwood24 min
Sep 2, 12:23 AM CDTSpecial Weather StatementICTChautauqua37 min
Sep 2, 12:41 AM CDTSpecial Weather StatementICTMontgomery49 min
Sep 2, 12:48 AM CDTSpecial Weather StatementICTCowley27 min
Sep 2, 12:51 AM CDTSpecial Weather StatementICTElk24 min
Sep 2, 1:02 AM CDTSpecial Weather StatementICTSumner28 min
Sep 2, 1:03 AM CDTSpecial Weather StatementICTSumner27 min
Sep 2, 1:05 AM CDTSpecial Weather StatementICTChautauqua40 min
Sep 2, 1:19 AM CDTAreal Flood WarningICTMontgomery19 hr
Sep 2, 1:22 AM CDTSpecial Weather StatementICTElk53 min
Sep 2, 1:26 AM CDTSpecial Weather StatementICTLabette49 min
Sep 2, 1:43 AM CDTSpecial Weather StatementICTElk47 min
Sep 2, 2:10 AM CDTAreal Flood WarningICTLabette8 hr
Sep 2, 3:59 AM CDTFlash Flood WarningICTMontgomery6 hr
Sep 2, 4:15 AM CDTSpecial Weather StatementICTHarper30 min
Sep 2, 6:13 AM CDTRiver Flood WarningICTRice19 hr
Sep 2, 8:58 AM CDTAreal Flood WarningICTLabette11 hr
Sep 2, 10:50 AM CDTAreal Flood WarningICTRice24 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.